Alert archive / California / Wind Advisories in 2013

Wind Advisory 8, NWS Los Angeles, CA

January 27, 2013Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Jan 27, 2013, 6:24 PM PST for Los Angeles County, California. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2013, 6:24 PM PST (02:24 UTC)
Expired
Jan 28, 2013, 12:00 PM PST
In force
18 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WWUS76 KLOX 280224
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
624 PM PST SUN JAN 27 2013

...STRONG NORTHERLY WINDS DEVELOPING ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA TONIGHT...

.A TIGHTENING NORTHERLY SURFACE PRESSURE GRADIENT WILL BRING
GUSTY NORTH WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT AND
MONDAY. THE PRESSURE GRADIENT SHOULD WEAKEN BY MONDAY AFTERNOON.

CAZ053-054-281030-
/O.NEW.KLOX.WI.Y.0008.130128T0224Z-130128T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
624 PM PST SUN JAN 27 2013

...WIND ADVISORY IN EFFECT UNTIL NOON PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL NOON PST MONDAY.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS UP TO 45 MPH WILL DEVELOP THIS EVENING AND CONTINUE
  THROUGH MIDDAY MONDAY. THE STRONGEST WINDS WILL OCCUR THROUGH
  THE INTERSTATE 5 CORRIDOR.

* IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.
  THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-088-281030-
/O.NEW.KLOX.WI.Y.0008.130128T0500Z-130128T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA
624 PM PST SUN JAN 27 2013

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA CLARITA VALLEY AND THE SANTA MONICA
MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON PST MONDAY.

* WINDS...AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 40
  MPH WILL DEVELOP LATER THIS EVENING AND CONTINUE THROUGH MIDDAY
  MONDAY. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES
  AND CANYONS.

* IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE
  BROKEN TREE LIMBS ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-281030-
/O.NEW.KLOX.WI.Y.0008.130128T0224Z-130128T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
624 PM PST SUN JAN 27 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 4 AM PST MONDAY.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING.
  THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE PASSES
  AND CANYONS OF THE SANTA YNEZ RANGE.

* IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.
  THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

* TIMING...

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
5 follow-up statements
320 
WWUS76 KLOX 280446
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
846 PM PST SUN JAN 27 2013

...STRONG NORTHERLY WINDS DEVELOPING ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA TONIGHT...

.A TIGHTENING NORTHERLY SURFACE PRESSURE GRADIENT WILL BRING
GUSTY NORTH WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT AND
MONDAY. THE PRESSURE GRADIENT SHOULD WEAKEN BY MONDAY AFTERNOON.

CAZ053-054-281115-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
846 PM PST SUN JAN 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS UP TO 45 MPH WILL CONTINUE THROUGH MIDDAY MONDAY. THE
  STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR.

* IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.
  THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-088-281115-
/O.CON.KLOX.WI.Y.0008.130128T0500Z-130128T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA
846 PM PST SUN JAN 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

* WINDS...AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 40
  MPH WILL CONTINUE THROUGH MIDDAY MONDAY. THE STRONGEST WINDS
  WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD 
  BE BROKEN TREE LIMBS ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-281115-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
846 PM PST SUN JAN 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING.
  THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE PASSES AND
  CANYONS OF THE SANTA YNEZ RANGE.

* IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE
  BROKEN TREE LIMBS ACROSS THE ROAD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
225 
WWUS76 KLOX 280518
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
918 PM PST SUN JAN 27 2013

...STRONG NORTHERLY WINDS DEVELOPING ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA TONIGHT...

.A TIGHTENING NORTHERLY SURFACE PRESSURE GRADIENT WILL BRING
GUSTY NORTH WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THROUGH
MONDAY. THE PRESSURE GRADIENT SHOULD WEAKEN BY MONDAY AFTERNOON.

CAZ053-054-281200-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
918 PM PST SUN JAN 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH 
  GUSTS UP TO 45 MPH WILL CONTINUE THROUGH MIDDAY MONDAY. THE 
  STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR.

* IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD 
  BE BROKEN TREE LIMBS ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-088-281200-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA
918 PM PST SUN JAN 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

* WINDS...AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 
  MPH WILL CONTINUE THROUGH MIDDAY MONDAY. THE STRONGEST WINDS 
  WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD 
  BE BROKEN TREE LIMBS ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-281200-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
918 PM PST SUN JAN 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH 
  GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. 
  THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE PASSES 
  AND CANYONS OF THE SANTA YNEZ RANGE.

* IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD 
  BE BROKEN TREE LIMBS ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
752 
WWUS76 KLOX 281145
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
345 AM PST MON JAN 28 2013

CAZ039-052-281245-
/O.CAN.KLOX.WI.Y.0008.000000T0000Z-130128T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
345 AM PST MON JAN 28 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

NON ADVISORY WIND GUSTS TO 30 MPH WILL CONTINUE THROUGH MID
MORNING. NORTH WINDS MAY AGAIN REACH ADVISORY CRITERIA EARLY THIS
EVENING.

$$

CAZ053-054-281945-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
345 AM PST MON JAN 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL CONTINUE THROUGH MIDDAY. THE STRONGEST
  WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR.

* IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-088-281945-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA
345 AM PST MON JAN 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 45 
  MPH WILL CONTINUE THROUGH MIDDAY MONDAY. THE STRONGEST WINDS 
  WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE SANTA CLARITA VALLEY MEANS THAT WIND GUSTS
OF 35 MPH OR GREATER ARE EXPECTED. A WIND ADVISORY FOR THE SANTA
MONICA MOUNTAINS MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ASR
452 
WWUS76 KLOX 281946
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1146 AM PST MON JAN 28 2013

...THE WIND ADVISORIES FOR THE MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTIES INCLUDING THE SANTA MONICA MOUNTAINS AS WELL AS
THE SANTA CLARITA VALLEY WILL BE ALLOWED TO EXPIRE AT NOON...

.THE GUSTY NORTH WINDS OVER THE MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTIES AS WELL AS THE SANTA CLARITA VALLEY WERE BRIEFLY
UP NEAR ADVISORY LEVEL THIS MORNING AND HAVE SINCE DECREASED TO
WELL BELOW ADVISORY CRITERIA...SO THE WIND ADVISORIES WILL BE
ALLOWED TO EXPIRE. BY TONIGHT...THE NORTH WINDS MAY INCREASE ONCE
AGAIN THROUGH THE I-5 CORRIDOR AND THROUGH THE PASSES OF THE SANTA
YNEZ MOUNTAINS SO AN ADVISORY MIGHT AGAIN BE NECESSARY.

CAZ053-054-282100-
/O.EXP.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1146 AM PST MON JAN 28 2013

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

EXPECT NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS
MAY RETURN TO ADVISORY LEVEL AGAIN TONIGHT.

$$

CAZ046-088-282100-
/O.EXP.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA
1146 AM PST MON JAN 28 2013

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

EXPECT NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS
MAY RETURN TO ADVISORY LEVEL AGAIN TONIGHT.

$$

SWEET
609 
WWUS76 KLOX 281949 CCA
NPWLOX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1148 AM PST MON JAN 28 2013

...THE WIND ADVISORIES FOR THE MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTIES INCLUDING THE SANTA MONICA MOUNTAINS AS WELL AS
THE SANTA CLARITA VALLEY WILL BE ALLOWED TO EXPIRE AT NOON...

.THE GUSTY NORTH WINDS OVER THE MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTIES AS WELL AS THE SANTA CLARITA VALLEY WERE BRIEFLY
UP NEAR ADVISORY LEVEL THIS MORNING AND HAVE SINCE DECREASED TO
WELL BELOW ADVISORY CRITERIA...SO THE WIND ADVISORIES WILL BE
ALLOWED TO EXPIRE. BY TONIGHT...THE NORTH WINDS MAY INCREASE ONCE
AGAIN THROUGH THE I-5 CORRIDOR AND THROUGH THE PASSES OF THE SANTA
YNEZ MOUNTAINS SO AN ADVISORY MIGHT AGAIN BE NECESSARY.

CAZ053-054-282100-
/O.EXP.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1148 AM PST MON JAN 28 2013

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

EXPECT NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS
MAY RETURN TO ADVISORY LEVEL AGAIN TONIGHT.

$$

CAZ046-088-282100-
/O.COR.KLOX.WI.Y.0008.000000T0000Z-130128T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA
1148 AM PST MON JAN 28 2013

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

EXPECT NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. THE
WINDS MAY RETURN TO ADVISORY LEVEL AGAIN TONIGHT.

$$

SWEET

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 2:30 PM PST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 27, 2:30 PM PST, 3 hours 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PST SUN JAN 27 2013

.SYNOPSIS...

BELOW NORMAL TEMPERATURES AND LINGERING PRECIPITATION IS FORECAST
FOR TODAY. BELOW NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE FOR
MONDAY AND TUESDAY BUT CONDITIONS WILL BE DRY.  WARM AND DRY
CONDITIONS ARE FORECAST FOR THE REMAINDER OF THE WEEK.

&&

.SHORT TERM (TODAY-TUE)...
SCATTERED SHOWERS HAVE DEVELOPED THIS AFTERNOON IN NORTHERN SAN LUIS
OBISPO COUNTY AND IN WESTERN VENTURA AND EASTERN LOS ANGELES
COUNTIES ON THE BACK EDGE OF THE EXITING TROUGH.  A MID LEVEL JET
STREAK IS HELPING TO SPUR THE SYSTEMS ALONG AND EXTRA ENHANCEMENT
HAS BEEN SEEN DUE TO OROGRAPHIC LIFT.  BRIEF HEAVY RAIN AND SMALL
HAIL HAS BEEN REPORTED WITH THE SHOWERS IN THE VENTURA/LOS ANGELES
COUNTY AREA AND IT WOULD NOT BE SURPRISING TO HAVE ANOTHER REPORT OR
TWO OF HAIL THIS AFTERNOON.  THE SHOWERS SHOULD CONTINUE TO FIRE AS
LONG AS THE SUN IS UP BUT MAY ALSO CONTINUE INTO THE EARLY EVENING
AS THEY ARE AT LEAST PARTIALLY DRIVEN BY THE TROUGH AND JET
DYNAMICS.  A SLIGHT CHANCE OF EVENING SHOWERS WAS ADDED TO MOST
NON-COASTAL ZONES.

AS WAS CONSIDERED THIS MORNING... WINDS LOOK TO BE ELEVATED IN THE
NEXT 24-48 HOURS DUE TO THE HIGH TRYING TO BUILD INTO THE AREA WHILE
THE EXITING TROUGH CONTINUES TO DIG SOUTHWARD AND THEREFORE IS NOT
PROGRESSING ESPECIALLY QUICKLY TO THE EAST.  THE RESULTING GRADIENT
BETWEEN THE RIDGE AND TROUGH SHOULD PROVIDE THESE PERIODS OF
ELEVATED NORTHEASTERLY WINDS THROUGH THE USUAL WINDY AREAS OF
VENTURA AND LOS ANGELES COUNTIES... THE MOUNTAINS... THE VENTURA
COASTAL PLAIN... SANTA CLARITA VALLEY... AND THE SANTA MONICA
MOUNTAINS.  FOR THE NEXT 24 HOURS THE WINDS ARE EXPECTED TO STAY
BELOW WIND ADVISORY CRITERIA BUT THE FOLLOWING PERIOD LOOKS TO BE A
BIT WINDIER AND A WIND ADVISORY MAY BE NEEDED FOR SOME OR ALL OF
THOSE AREAS.

AS THE HIGH BUILDS IN... TEMPERATURES WILL BEGIN TO WARM AS
CONDITIONS REMAIN DRY.  OTHER THAN THE WINDS THE REGION SHOULD HAVE
MILD WEATHER FOR THE REMAINDER OF THE WEEK.

.LONG TERM (WED-SAT)...
MILD WEATHER ACROSS THE REGION SHOULD CONTINUE INTO THE WEEKEND.  IF
THE HIGH CONTINUES TO SLOWLY BUILD INTO THE REGION THE WEAK OFFSHORE
FLOW SHOULD CONTINUE THROUGH SATURDAY AND THIS WILL KEEP THE MARINE
LAYER OFFSHORE AND SKIES CLEAR.  THIS WILL ALSO ASSIST IN KEEPING
TEMPERATURES NEAR NORMAL.

&&

.AVIATION...27/1800Z.

A MID/UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE AREA WILL SHIFT
EAST AND A RIDGE OF HIGH PRESSURE UPSTREAM WILL APPROACH THE AREA.
UPPER LEVEL STRONG SOUTHWEST WINDS WILL BECOME MODERATE TO STRONG
NORTH AND MID LEVEL LIGHT WEST WINDS WILL BECOME MODERATE NORTH
AFTER 28/12Z OVER THE AREA. RELATIVELY MOIST LOWER LEVELS BELOW 5KFT
WILL BECOME DRY AFTER 28/03Z. FREEZING LEVEL WAS APPROXIMATELY 7KFT
THIS MORNING AND WILL GRADUALLY DESCEND TO NEAR 5KFT BY 28/00Z AND
CHANGE LITTLE THEREAFTER. A MIXED MODERATE ONSHORE AND NORTHERLY
PRESSURE GRADIENT THROUGH THE PERIOD.

KLAX...CHANCE CIGS 023 AND AT TIMES CIGS 035 THROUGH 27/22Z THEN
CHANCE CIGS 035 THROUGH 28/00Z.

KBUR...CHANCE CIGS 010 AND AT TIMES CIGS 006 1SM -DZ BR THROUGH
27/20Z. CHANCE CIGS 024 BETWEEN 27/20-27/23Z. AND CHANCE CIGS 040
BETWEEN 27/23-28/03Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KJ
AVIATION...WF
SYNOPSIS...SETO/KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 27, 6:00 AM PST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN JAN 27 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-281400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SUN JAN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

HIGH SURF WILL AFFECT THE BEACHES OF SAN LUIS OBISPO COUNTY AND
WESTERN SANTA BARBARA COUNTY TODAY AND TONIGHT.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY
AND TONIGHT.

GALE FORCE WINDS WILL AFFECT THE OUTER WATERS TODAY AND TONIGHT.

GUSTY WINDS WILL AFFECT THE ANTELOPE VALLEY AND THE CENTRAL COAST
THIS AFTERNOON AND EVENING. GUSTY WINDS WILL ALSO AFFECT THE
INTERSTATE 5 CORRIDOR THIS AFTERNOON THROUGH TONIGHT.

LOCALLY GUSTY WINDS MAY SPREAD INTO THE SOUTH COAST OF SANTA BARBARA
COUNTY BELOW PASSES AND CANYONS THIS EVENING.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

HIGH SURF WILL AFFECT THE BEACHES OF SAN LUIS OBISPO COUNTY AND
WESTERN SANTA BARBARA COUNTY MONDAY MORNING.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES
MONDAY.

GALE FORCE WINDS WILL AFFECT THE OUTER WATERS MONDAY THROUGH LATE
MONDAY NIGHT.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRUNO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 5:07 PM PSTCoastal Flood StatementLOX58 hr
Jan 28, 2:33 PM PSTFrost AdvisoryLOX18 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.